Alert archive / Texas / Fire Weather Watches in 2012

Fire Weather Watch 13, NWS Midland/Odessa, TX

March 10, 2012

NWS Midland/Odessa, TX issued this fire weather watch at Mar 10, 2012, 2:31 PM CST. It took effect at Mar 11, 2012, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 10, 2012, 2:31 PM CST (20:31 UTC)
In effect from
Mar 11, 2012, 12:00 PM CDT
Expired
Mar 11, 2012, 4:27 AM CDT
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WWUS84 KMAF 102031
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CST SAT MAR 10 2012

...FIRE WEATHER WATCH IN EFFECT SUNDAY FOR CRITICAL FIRE WEATHER
CONDITIONS IN SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS AND
DAVIS MOUNTAINS...

.AN UPPER LEVEL LOW WILL MOVE INTO THE CENTRAL PLAINS ON SUNDAY.
INCREASING WEST WINDS WILL CAUSE SIGNIFICANT WARMING AND LOWER
RELATIVE HUMIDITIES. SOUTHWEST TO WEST WINDS OF 20 TO 30
MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND A VERY HIGH
FIRE DANGER WILL BE POSSIBLE SUNDAY.

NMZ114-115-TXZ057-058-074-258-111000-
/O.NEW.KMAF.FW.A.0013.120311T1700Z-120312T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
231 PM CST SAT MAR 10 2012 /131 PM MST SAT MAR 10 2012/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW 
MEXICO...THE UPPER TRANS PECOS AND DAVIS MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* WIND...GUADALUPE MOUNTAINS...WEST 30 TO 45 MPH WITH HIGHER
  GUSTS. ELSEWHERE...SOUTHWEST TO WEST 20 TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
877 
WWUS84 KMAF 110927
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 AM CDT SUN MAR 11 2012

...THE FIRE WEATHER WATCH IS CANCELED FOR CRITICAL FIRE WEATHER
CONDITIONS IN SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND THE
GUADALUPE AND DAVIS MOUNTAINS...

.AS AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO MOVE NORTH OF
THE AREA...DRY AND BREEZY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP
ACROSS THE AREA LATER THIS AFTERNOON. HOWEVER PROLONGED RED FLAG
CONDITIONS ARE NOT EXPECTED TO PERSIST ACROSS THE AREA. FOR THIS
REASON...THE FIRE WEATHER WATCH HAS BEEN CANCELED.

NMZ114-115-TXZ057-058-074-258-111030-
/O.CAN.KMAF.FW.A.0013.120311T1700Z-120312T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
427 AM CDT SUN MAR 11 2012 /327 AM MDT SUN MAR 11 2012/

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND THE
GUADALUPE AND DAVIS MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FIRE WEATHER WATCH.

PROLONGED RED FLAG CONDITIONS ARE NOT EXPECTED TO PERSIST ACROSS
THE AREA TODAY. FOR THIS REASON...THE FIRE WEATHER WATCH HAS BEEN
CANCELLED.

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this fire weather watch went out at Mar 10, 11:37 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 10, 11:37 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1137 AM CST SAT MAR 10 2012

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
MVFR AND IFR CONDITIONS WILL IMPROVE SOME THIS AFTERNOON WITH SOME
TAF SITES REACHING VFR. AN UPPER LEVEL LOW WILL MOVE EAST
OVERNIGHT SHIFTING WINDS FROM A SOUTHWEST DIRECTION FROM WEST TO
EAST. THIS WILL KEEP CNM VFR MOST OF THE TAF PERIOD. OTHER
LOCATIONS WILL DROP BACK DOWN BRIEFLY TO MVFR OVERNIGHT BEFORE
IMPROVING AGAIN. MAF WILL BE THE LAST SITE TO GO VFR GIVEN ITS
MOST EASTERLY LOCATION. TOMORROW WILL BE VFR ALL LOCATIONS. NO
PRECIPITATION IS EXPECTED.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

10
Hazardous weather outlook, Mar 10, 12:18 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1218 PM CST SAT MAR 10 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-111830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1218 PM CST SAT MAR 10 2012 /1118 AM MST SAT MAR 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY AREAS OF FOG AND DRIZZLE REMAIN THIS AFTERNOON WITH
VISIBILITIES DROPPING TO 3 TO 5 MILES.

IN ADDITION...ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE
EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. SMALL HAIL
AND OCCASIONAL LIGHTNING STRIKES WILL BE THE MAIN CONCERN WITH ANY
THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WARM...DRY AND WINDY CONDITIONS WILL RETURN TO MOST AREAS ON
SUNDAY. ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY ACROSS THE
GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND UPPER TRANS
PECOS SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 2:52 PM CSTHigh Wind WatchMAF13 hr

Nearby

Fire Weather Watches in Texas, 2012Fire Weather Watches in New Mexico, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.